Skip to Content

I took citalopram for depression and I lost my taste and smell will I ever got this back?

Responses (1)

LaurieShay 24 May 2011

Hey alaskamom,

The loss of taste is a rare but reported side effect of citalopram. I don't have a direct answer as to when this sense will return. I am curious as to how long you have been off the citalopram and have still been suffering from this side effect though. Could you please repost.

Laurie

alaskamom64 24 May 2011

i have been off the medication for about a year. the reason i was put on this medication was because i lost my son to brain cancer. and i had my taste and smell before i was put on this

LaurieShay 24 May 2011

hey alaskamom,

That is a very long time for the side effect to last. I wish I had better prognosis for you, but thank you for sharing that info.

Laurie

alaskamom64 24 May 2011

should i go back to my dr and go from there? even sometimes lately i have been depressed and not having my taste and smell does not help at all.

LaurieShay 24 May 2011

Might not hurt. If you are feeling depressed and have for more than several weeks than that needs to be evaluated. The loss of taste maybe reversible so be sure to discuss with the doctor.

Best wishes,

Laurie

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions